Alert archive / Mississippi / River Flood Advisories in 2011
River Flood Advisory 7, NWS Jackson, MS
NWS Jackson, MS issued this river flood advisory at Mar 7, 2011, 12:44 PM CST for Claiborne County, Jefferson County, Warren County, Mississippi; Madison Parish, Tensas Parish, Louisiana. It was in force for 10 days.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2011, 12:44 PM CST (18:44 UTC)
- Expired
- Mar 17, 2011, 11:20 AM CDT
- In force
- 10 days
- Issued by
- NWS Jackson, MS
Counties Madison Parish, LA, Tensas Parish, LA, Claiborne County, MS, Jefferson County, MS, Warren County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 105 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Vicksburg (VCKM6).
- Action stage
- 35 ft
- Minor stage
- 43 ft
- Moderate stage
- 46 ft
- Major stage
- 50 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07289000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood advisory went out at Mar 7, 10:46 AM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Mar 7, 10:46 AM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1046 AM CST MON MAR 7 2011 .UPDATE...TEMPERATURES HAVE BEEN SLOW TO WARM THIS MORNING THANKS TO RATHER DENSE CIRRUS DECK TRANSITING THE SOUTHERN TIER CONUS. MODIFIED HOURLY TEMPS ACCORDINGLY AND DROPPED EXPECTED HIGHS FOR THIS AFTERNOON 1-2 DEGREES FOR MOST LOCATIONS. WOULD NOT BE SURPRISED IF MOST AREAS DID NOT EVEN REACH 60 TODAY...WITH THE ONLY EXCEPTION BEING ACROSS THE SOUTHWEST WHERE INCREASING WARM ADVECTION MAY ALLOW TEMPS TO GET THIS HIGH. OTHERWISE FORECAST IS ON TRACK...FOCUS FOR THIS AFTERNOONS PACKAGE WILL BE ON THE SEVERE WEATHER POTENTIAL FOR LATE TOMORROW INTO EARLY WEDNESDAY. AN UPDATED AVIATION DISCUSSION IS APPENDED BELOW. /BK/ && .PREV DISCUSSION... /ISSUED 437 AM CST MON MAR 7 2011/ DISCUSSION...SHORT TERM(TODAY THROUGH TUESDAY NIGHT) MOSTLY QUIET CONDITIONS WILL PERSIST ACROSS THE FORECAST AREA TODAY AND TONIGHT AS HIGH PRESSURE...DESPITE GRADUALLY SHIFTING FURTHER EAST OF THE CWA... REMAINS IN PLACE ACROSS THE LOWER MISSISSIPPI RIVER VALLEY. WHILE HIGH LEVEL CLOUDS STREAM INTO THE REGION FROM THE NW...HIGH TEMPS THIS AFTERNOON WILL BE A LITTLE WARMER THAN THOSE FROM YESTERDAY AS THEY RANGE FROM THE UPPER 50S NORTH TO MIDDLE 60S SOUTH. LOWS TONIGHT WILL ALSO BE A BIT WARMER DUE SLIGHTLY WARMER LOW LEVEL TEMPERATURES AND CLOUDS INCREASING BY DAY BREAK. LOWS TUESDAY MORNING WILL RANGE FROM THE UPPER 30S EAST TO AROUND 50S WEST OF THE MISSISSIPPI RIVER. RAIN CHANCES WILL INCREASE ACROSS THE FORECAST AREA THROUGH THE DAY TUESDAY AND INTO TUESDAY NIGHT AS ANOTHER STORM SYSTEM STRENGTHENS TO THE WEST WHILE MOVING TOWARDS THE ARKLAMISS REGION. THE BEST RAIN CHANCES THROUGH THE PERIOD CURRENTLY LOOK TO BE LATE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING AS AN AREA OF LOW PRESSURE EJECTS NORTHWEST INTO THE MID-MISSISSIPPI RIVER VALLEY WHILE DRAGGING A COLD FRONT TOWARD THE MISSISSIPPI RIVER. AS FAR AS THE POTENTIAL FOR ANY STRONG OR SEVERE STORMS IS CONCERNED...IT'S NOT EXACTLY CLEAR CUT. GOOD DEEP SHEAR WILL BE PRESENT ACROSS THE REGION AHEAD OF THE FRONT LATE TUESDAY INTO TUESDAY NIGHT ALONG WITH DECENT FORCING...ESPECIALLY TUESDAY NIGHT. HOWEVER...THE BIG QUESTION...AS IT USUALLY IS...WILL THERE BE ENOUGH INSTABILITY PRESENT. IF A FASTER SOLUTION WINS OUT...I.E. THE CURRENT GFS...INSTABILITY WILL CERTAINLY BE LACKING WITH THIS SYSTEM COMPARED TO THE OTHER MODELS. THIS LAST FRONT DID A PRETTY NICE JOB OF ZAPPING THE RICH MOISTURE THAT WAS PRESENT OVER THE GULF OF MEXICO. THIS IS EVIDENT BY THE MID 40S TO AROUND 50 DEW POINTS OBSERVED OFFSHORE OF THE CENTRAL GULF COAST. WHILE THIS DEEP RICH MOISTURE IS LIKELY TO SOMEWHAT RECOVER IN THE GULF OVER THE NEXT 36-48 HOURS...THE QUESTION IS WILL IT RECOVER ENOUGH AND WILL IT MAKE IT UP INTO THE CWA FAST ENOUGH? CURRENTLY MY THINKING IS THAT IF IT DOES...IT'LL PRIMARILY BE ACROSS MY SOUTH. HOWEVER...THE BETTER FORCING AND KINEMATIC FIELDS WILL BE IN THE PROCESS OF PULLING OFF TO THE NORTH WITH THE LOW ITSELF. WITH ALL THIS SAID...I DO SEE A SITUATION SETTING UP SOMEWHAT SIMILAR TO THE SYSTEM THAT MOVED ACROSS THE REGION THIS PAST WEEKEND. WITH PLENTY OF DEEP SHEAR ACROSS THE REGION...COUPLED WITH ENOUGH FORCING...AND MARGINAL INSTABILITY...A FEW STRONG TO SEVERE STORMS CAN'T BE RULED OUT...ESPECIALLY ACROSS THE SOUTH FROM TUESDAY EVENING INTO EARLY WEDNESDAY MORNING. DAMAGING WINDS WILL BE THE PRIMARY CONCERN WITH ANY SEVERE STORMS...BUT A TORNADO OR TWO CANNOT BE RULED OUT EITHER. IN ADDITION...AND WHAT COULD BECOME THE BIGGER CONCERN...WITH PRECIPITABLE H2O VALUES PROGGED TO CLIMB ABOVE 1.50 INCHES...AGAIN MAINLY SOUTH OF INTERSTATE 20...THE CONCERN FOR HEAVY RAINFALL WILL ALSO EXIST. THIS WILL PRIMARILY BE AFTER MIDNIGHT TUESDAY NIGHT AND INTO EARLY WEDNESDAY MORNING AS A SERIES OF DISTURBANCES RACE NORTHEAST ACROSS THE AREA AHEAD OF THE FRONT. WITH MOST LOCATIONS ALONG AND SOUTH OF INTERSTATE 20 HAVING RECEIVED 1-2 INCHES OF RAIN FROM THIS LAST SYSTEM...FLASH FLOODING COULD BE MORE OF A CONCERN WITH THIS SYSTEM. /19/ LONGER TERM(WEDNESDAY THROUGH SATURDAY)...ONGOING RAIN/TSRA EARLY WEDNESDAY WILL BE SHIFTING STEADILY EWD AND WILL KEEP HIGHEST POPS GENERALLY E OF I-55 AXIS. WIDESPREAD CONVECTION SHOULD HELP PREVENT MUCH ADDITIONAL DAYTIME HEATING OVER THE AREA EXCEPT OVER OUR FAR SERN SECTIONS WHERE A SMALL WINDOW OF OPPORTUNITY EXISTS BETWEEN 15Z AND 21Z FOR CONVECTION TO ROOT ITSELF AT THE SURFACE AND YIELD SOME RISK OF SEVERE WEATHER. GFS BUFR SOUNDINGS INDICATE THAT UPWARDS OF 1600J/KG SBCAPES POSSIBLE OVER SRN MS JUST AHEAD OF A PRE-FRONTAL LOW LEVEL WIND SHIFT TO THE WSW BEFORE MIDDAY WHICH IS FOLLOWED BY MORE UNIDIRECTIONAL AND DECREASING SHEAR PROFILES. MODEL CONSENSUS BRINGS THE SURFACE COLD FRONT TO ALONG THE MS RIVER AROUND DAYBREAK WEDNESDAY...THEN PUSHING THROUGH I-55 BEFORE MIDDAY AND I-59 LOCATIONS BY MID AFTERNOON. EXPECT A RAPID DECREASE IN RAIN CHANCES FROM W TO E DURING WEDNESDAY PM WITH POPS REMOVED FOR WEDNESDAY NIGHT. A SECONDARY MID LEVEL TROUGH DIGS FROM THE MO VALLEY INTO THE TN VALLEY LATE WEDNESDAY NIGHT AND SHOULD KEEP SOME LOW LEVEL CLOUD COVER IN OUR AREA EVEN AS AS MUCH DRIER AIR SURGES IN WITH PWATS DROPPING BELOW 0.5 INCHES BEFORE MIDNIGHT AND CLOSER TO ONE QUARTER INCH BY THURSDAY MORNING. COOLER AIR ALSO BEGINS TAKING OVER LATE WEDNESDAY NIGHT THROUGH FRIDAY MORNING WITH TEMPERATURES SOME 5-10F BELOW NORMALS FOR EARLY MARCH. CAA DOMINATES THURSDAY WITH LOWS OF 40-45F LEADING TO THE HIGHS MAINLY 62-68F. EXPECT ANOTHER MORNING OF WIDESPREAD LOWS OF 35-40F FRIDAY WITH FROST LIKELY IN SOME AREAS ONCE AGAIN. SOME OF THE COLDEST ENSEMBLE MOS MEMBERS SUGGEST NEAR FREEZING TEMPS POSSIBLE AS WELL AND WILL HAVE TO MONITOR THESE TRENDS AS A 1026MB SURFACE HIGH TRACKS ACROSS THE LOWER MS RIVER VALLEY. THE WARM UP BEGINS WITH LIGHT SLY FLOW FRIDAY AFTERNOON HELPING SEND HIGHS BACK CLOSER TO 70F. ON SATURDAY...A WEAK LOW LEVEL TROUGH AXIS SWEEPS THROUGH THE REGION BRINGING SOME CLOUD COVER BUT LITTLE RISK FOR ANY RAINFALL. THIS SYSTEM REINFORCES OUR DRY AIR FOR THE BALANCE OF THE WEEKEND WITH A QUICK TURNAROUND TO WAA AND THE NEXT POTENTIAL RAIN COMING ABOUT MONDAY NIGHT OR SO NEXT WEEK./40/ && .AVIATION...LINGERING BOUNDARY LAYER MOISTURE IS HELPING TO MAINTAIN MVFR CATEGORY CEILINGS IN STRATUS THIS MORNING OVER THE EASTERN HALF OF MS...BUT WITH CONTINUED HEATING...THIS WILL MIX OUT AND VFR CONDITIONS WILL PREVAIL THIS AFTN THROUGH MOST OF TONIGHT. A DEVELOPING STORM SYSTEM OVER THE PLAINS STATES WILL BRING A RAPID INCREASE IN MOISTURE TO THE FORECAST AREA TUESDAY INTO TUESDAY NIGHT. MVFR CATEGORY CEILINGS COULD DEVELOP PRIOR TO DAYBREAK TUESDAY AT GLH/JAN/HBG...THEN SPREAD NE ACROSS ENTIRE AREA PRIOR TO NOON. SHOWERS/TSTMS WILL BECOMING LIKELY TUES AFTN INTO TUESDAY NIGHT...SO EXPECT DETERIORATING CEILINGS AND VSBYS FOR ALL SITES THEN WITH IFR/LIFR CONDITIONS IN HEAVIER RAIN. /EC/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 61 44 63 55 / 0 4 64 91 MERIDIAN 61 38 65 56 / 0 4 40 87 VICKSBURG 61 48 65 57 / 0 5 74 95 HATTIESBURG 62 44 66 62 / 0 5 43 87 NATCHEZ 61 50 67 58 / 0 4 74 94 GREENVILLE 55 44 63 58 / 0 6 84 95 GREENWOOD 58 43 65 58 / 0 5 71 95 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BK/EC
Hazardous weather outlook, Mar 7, 5:15 AM CST, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 515 AM CST MON MAR 7 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ034-035-040>043-047>049- 053>055-059>065-072>074-081115- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WASHINGTON- HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN- CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-MARION-LAMAR-FORREST- 515 AM CST MON MAR 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...WEST CENTRAL AND SOUTH MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A RISK FOR SEVERE THUNDERSTORMS AND FLOODING RAINS LATE TUESDAY INTO EARLY WEDNESDAY. THE PRIMARY SEVERE WEATHER RISK WILL BE DAMAGING WINDS TO 65 MPH...LARGE HAIL...AND PERHAPS A FEW TORNADOES... GENERALLY SOUTHWEST OF THE HIGHWAY 49 CORRIDOR FROM 4 PM TO 2 AM. A STRONG STORM SYSTEM AND COLD FRONT WILL APPROACH FROM THE WEST TUESDAY NIGHT AND MOVE THROUGH THE REGION EARLY WEDNESDAY. UNSTABLE AIR WILL COMBINE WITH STRONG WIND SHEAR TO PRODUCE THE STORMS WHICH MAY ALSO CONTAIN VERY HEAVY RAINFALL OF 2 INCHES IN SHORT BURSTS THAT COULD LEAD TO LOCAL FLOODING. RESIDENTS SHOULD STAY INFORMED OF LATER FORECASTS AND STATEMENTS ESPECIALLY DURING TUESDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATE TUESDAY INTO EARLY WEDNESDAY. MSZ018-019-025>033-036>039-044>046-050>052-056>058-066-081115- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE- NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-JONES- 515 AM CST MON MAR 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EAST AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A RISK FOR HEAVY RAIN AND SEVERE THUNDERSTORMS TUESDAY NIGHT INTO WEDNESDAY MORNING. THE PRIMARY SEVERE WEATHER RISK WILL BE DAMAGING WINDS TO 60 MPH...LARGE HAIL...AND PERHAPS A TORNADO... MAINLY EAST OF A BROOKHAVEN TO MACON LINE FROM ABOUT MIDNIGHT TO NOON WEDNESDAY. A STRONG STORM SYSTEM AND COLD FRONT WILL APPROACH FROM THE WEST TUESDAY NIGHT AND MOVE THROUGH THE REGION WEDNESDAY MORNING. UNSTABLE AIR WILL COMBINE WITH STRONG WIND SHEAR TO PRODUCE THE STORMS WHICH MAY ALSO CONTAIN VERY HEAVY RAINFALL OF 2 TO 3 INCHES IN SHORT BURSTS THAT COULD LEAD TO FLASH FLOODING. RESIDENTS SHOULD STAY INFORMED OF LATER FORECASTS AND STATEMENTS ESPECIALLY DURING TUESDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TUESDAY NIGHT INTO EARLY WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 40
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 12:36 PM CST | River Flood Warning | JAN | Adams, Wilkinson | 33 days |
| Mar 7, 12:44 PM CST | River Flood Advisory | JAN | Bolivar, Washington | 10 days |
| Mar 7, 12:44 PM CST | River Flood Advisory | JAN | Issaquena, Washington | 17 days |
Nearby
River Flood Advisories in Mississippi, 2011River Flood Advisories in Louisiana, 2011Every river flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.